Alert archive / Iowa / Winter Weather Advisories in 2009
Winter Weather Advisory 21, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this winter weather advisory at Dec 6, 2009, 3:58 AM CST for Ida County, Woodbury County, Iowa. It took effect at Dec 6, 2009, 2:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2009, 3:58 AM CST (09:58 UTC)
- In effect from
- Dec 6, 2009, 2:00 PM CST
- Expired
- Dec 6, 2009, 8:54 PM CST
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
Counties Ida County, IA, Woodbury County, IA
The radar
The Omaha radar (KOAX), 128 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFSD 060958 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 358 AM CST SUN DEC 6 2009 .LOW PRESSURE WILL MOVE EAST ACROSS THE CENTRAL PLAINS TODAY...AND ACROSS NORTHERN MISSOURI TONIGHT. THIS SYSTEM WILL SPREAD SNOW ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 90 THIS AFTERNOON AND TONIGHT. THE HEAVIEST SNOW OF 2 TO 4 INCHES IS EXPECTED ALONG AND SOUTH OF A SIOUX CITY TO STORM LAKE IOWA LINE. IAZ031-032-061800- /O.NEW.KFSD.WW.Y.0021.091206T2000Z-091207T0800Z/ WOODBURY-IDA- INCLUDING THE CITIES OF...SIOUX CITY...IDA GROVE...HOLSTEIN... BATTLE CREEK 358 AM CST SUN DEC 6 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM CST MONDAY. SNOW WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING...BEFORE TAPERING OFF AFTER MIDNIGHT. SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
000 WWUS43 KFSD 061658 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1058 AM CST SUN DEC 6 2009 .LOW PRESSURE WILL MOVE EAST ACROSS THE CENTRAL PLAINS TODAY... AND ACROSS NORTHERN MISSOURI TONIGHT. THIS SYSTEM WILL SPREAD SNOW ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 90 THIS AFTERNOON AND TONIGHT. THE HEAVIEST SNOW OF 2 TO 4 INCHES IS EXPECTED ALONG AND SOUTH OF A SIOUX CITY TO STORM LAKE IOWA LINE. IAZ031-032-070100- /O.CON.KFSD.WW.Y.0021.091206T2000Z-091207T0800Z/ WOODBURY-IDA- INCLUDING THE CITIES OF...SIOUX CITY...IDA GROVE...HOLSTEIN... BATTLE CREEK 1058 AM CST SUN DEC 6 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM CST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM CST MONDAY. SNOW WILL EXPAND INTO THE AREA FROM THE SOUTHWEST DURING THE AFTERNOON AND CONTINUE INTO THE EVENING. THE SNOW WILL TAPER OFF FROM WEST TO EAST AFTER MIDNIGHT. SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED...WITH HIGHEST ACCUMULATIONS SOUTH OF HIGHWAY 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ JH
000 WWUS43 KFSD 062133 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 333 PM CST SUN DEC 6 2009 .TWO STORM SYSTEMS WILL AFFECT THE AREA THROUGH THE FIRST PART OF THE WEEK. THE FIRST SYSTEM WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. LIGHT SNOW ACCUMULATIONS WILL OCCUR...GENERALLY ALONG AND SOUTH OF INTERSTATE 90 IN SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA...HOWEVER HIGHER AMOUNTS OF 2 TO 4 INCHES ARE ANTICIPATED OVER MUCH OF NORTHWEST IOWA AND NORTHEAST NEBRASKA. A SECOND...STRONGER SYSTEM WILL IMPACT MUCH OF THE CENTRAL AND NORTHERN PLAINS TUESDAY AND TUESDAY NIGHT... PRODUCING WIDESPREAD ACCUMULATIONS OF SNOW WITH HEAVY SNOW ACCUMULATIONS IN SOME PLACES. AT THIS TIME...HEAVIER SNOW AMOUNTS ARE EXPECTED ACROSS EASTERN NEBRASKA AND IOWA...WITH LESSER AMOUNTS INTO EASTERN SOUTH DAKOTA AND MINNESOTA. IN ADDITION TO SNOW ACCUMULATIONS...STRONG WINDS WILL ACCOMPANY THIS SYSTEM... PRODUCING BLOWING AND DRIFTING SNOW...AND POOR TRAVEL CONDITIONS. IAZ031-032-070545- /O.NEW.KFSD.WS.A.0006.091208T1200Z-091209T1200Z/ /O.CON.KFSD.WW.Y.0021.000000T0000Z-091207T0800Z/ WOODBURY-IDA- INCLUDING THE CITIES OF...SIOUX CITY...IDA GROVE...HOLSTEIN... BATTLE CREEK 333 PM CST SUN DEC 6 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST MONDAY... ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST MONDAY. A QUICK MOVING WEATHER SYSTEM WILL CONTINUE TO PRODUCE SNOW ACROSS THE ADVISED AREA THROUGH THE EVENING HOURS...BEFORE TAPERING OFF AFTER MIDNIGHT. SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED IN THE ADVISED AREA...WITH HIGHEST ACCUMULATIONS SOUTH OF HIGHWAY 20. A MORE POWERFUL STORM SYSTEM WILL IMPACT MUCH OF THE AREA TUESDAY AND TUESDAY NIGHT. SNOW IS EXPECTED TO DEVELOP AHEAD OF AN AREA OF LOW PRESSURE LATE MONDAY NIGHT INTO TUESDAY MORNING...WITH SNOW CONTINUING INTO TUESDAY NIGHT. HEAVY SNOW ACCUMULATIONS ARE EXPECTED ACROSS THE WATCH AREA. AT THIS TIME...6 TO 10 INCHES OF SNOW IS EXPECTED ALONG AND NEAR HIGHWAY 20...WHILE 4 TO 8 INCHES WILL BE POSSIBLE NEAR A LINE FROM SPENCER IOWA TO YANKTON SOUTH DAKOTA. IN ADDITION TO HEAVY SNOWFALL...NORTH WINDS WILL INCREASE TO 25 TO 35 MPH TUESDAY NIGHT...PRODUCING WIDESPREAD BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IAZ003-012>014-020>022-NEZ013-014-SDZ070-071-070545- /O.NEW.KFSD.WS.A.0006.091208T1200Z-091209T1200Z/ DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-DIXON- DAKOTA-UNION- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...WAKEFIELD...PONCA... ALLEN...SOUTH SIOUX CITY...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 333 PM CST SUN DEC 6 2009 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. A POWERFUL STORM SYSTEM WILL IMPACT MUCH OF THE AREA TUESDAY AND TUESDAY NIGHT. SNOW IS EXPECTED TO DEVELOP AHEAD OF AN AREA OF LOW PRESSURE LATE MONDAY NIGHT INTO TUESDAY MORNING...WITH SNOW CONTINUING INTO TUESDAY NIGHT. HEAVY SNOW ACCUMULATIONS ARE EXPECTED ACROSS THE WATCH AREA. AT THIS TIME...6 TO 10 INCHES OF SNOW IS EXPECTED ALONG AND NEAR HIGHWAY 20...WHILE 4 TO 8 INCHES WILL BE POSSIBLE NEAR A LINE FROM SPENCER IOWA TO YANKTON SOUTH DAKOTA. IN ADDITION TO HEAVY SNOWFALL...NORTH WINDS WILL INCREASES TO 25 TO 35 MPH TUESDAY NIGHT...PRODUCING WIDESPREAD BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 97
000 WWUS43 KFSD 070254 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 854 PM CST SUN DEC 6 2009 .A WEAKENING AREA OF SNOWFALL WILL SHIFT EASTWARD ACROSS THE AREA TONIGHT. LIGHT SNOW WILL BE POSSIBLE OVER MUCH OF NORTHEAST NEBRASKA...SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA...BUT AMOUNTS SHOULD BE MAINLY LIGHT. AN INCH OR TWO OF ACCUMULATION IS STILL POSSIBLE FROM SIOUX CITY TO IDA GROVE...WITH DECREASING AMOUNTS TO THE NORTH. A MUCH MORE POTENT SYSTEM WILL DIVE INTO NEBRASKA ON TUESDAY...WITH THE EFFECTS CONTINUING INTO WEDNESDAY. HEAVY SNOW WILL BE POSSIBLE...ESPECIALLY TUESDAY NIGHT AND ESPECIALLY ACROSS NORTHWEST IOWA. VERY STRONG WINDS WILL DEVELOP AS THE SYSTEM EXITS WHICH WOULD ALSO PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW. IAZ031-032-071100- /O.CAN.KFSD.WW.Y.0021.000000T0000Z-091207T0800Z/ /O.CON.KFSD.WS.A.0006.091208T1200Z-091209T1200Z/ WOODBURY-IDA- INCLUDING THE CITIES OF...SIOUX CITY...IDA GROVE...HOLSTEIN... BATTLE CREEK 854 PM CST SUN DEC 6 2009 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. WHILE THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT FOR TONIGHT...ONE TO TWO INCHES OF ACCUMULATION WILL STILL BE POSSIBLE BY SUNRISE. A MORE POWERFUL STORM SYSTEM WILL IMPACT MUCH OF THE AREA TUESDAY AND TUESDAY NIGHT. SNOW IS EXPECTED TO DEVELOP AHEAD OF AN AREA OF LOW PRESSURE LATE MONDAY NIGHT INTO TUESDAY MORNING...WITH SNOW CONTINUING INTO TUESDAY NIGHT. HEAVY SNOW ACCUMULATIONS ARE EXPECTED ACROSS THE WATCH AREA. AT THIS TIME...6 TO 10 INCHES OF SNOW IS EXPECTED ALONG AND NEAR HIGHWAY 20...WHILE 4 TO 8 INCHES WILL BE POSSIBLE NEAR A LINE FROM SPENCER IOWA TO YANKTON SOUTH DAKOTA. IN ADDITION TO HEAVY SNOWFALL...NORTH WINDS WILL INCREASE TO 25 TO 35 MPH TUESDAY NIGHT...PRODUCING WIDESPREAD BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IAZ003-012>014-020>022-NEZ013-014-SDZ070-071-071100- /O.CON.KFSD.WS.A.0006.091208T1200Z-091209T1200Z/ DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-DIXON- DAKOTA-UNION- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...WAKEFIELD...PONCA... ALLEN...SOUTH SIOUX CITY...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 854 PM CST SUN DEC 6 2009 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. A POWERFUL STORM SYSTEM WILL IMPACT MUCH OF THE AREA TUESDAY AND TUESDAY NIGHT. SNOW IS EXPECTED TO DEVELOP AHEAD OF AN AREA OF LOW PRESSURE LATE MONDAY NIGHT INTO TUESDAY MORNING...WITH SNOW CONTINUING INTO TUESDAY NIGHT. HEAVY SNOW ACCUMULATIONS ARE EXPECTED ACROSS THE WATCH AREA. AT THIS TIME...6 TO 10 INCHES OF SNOW IS EXPECTED ALONG AND NEAR HIGHWAY 20...WHILE 4 TO 8 INCHES WILL BE POSSIBLE NEAR A LINE FROM SPENCER IOWA TO YANKTON SOUTH DAKOTA. IN ADDITION TO HEAVY SNOWFALL...NORTH WINDS WILL INCREASES TO 25 TO 35 MPH TUESDAY NIGHT...PRODUCING WIDESPREAD BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this winter weather advisory went out at Dec 5, 8:27 PM CST, 7 hours 31 minutes earlier.
Area forecast discussion, Dec 5, 8:27 PM CST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 827 PM CST SAT DEC 5 2009 .DISCUSSION... PATCHY STRATUS CAUSING A FEW PROBLEMS ACROSS THE AREA...BUT OTHER THAN THIS NO MAJOR CHALLENGES OVERNIGHT. NORTHEAST FLOW OF DRY AIR WILL AID IN KEEPING TEMPERATURES FROM TANKING AND LOWS CLOSE TO 10 ABOVE SEEMS REASONABLE. INCOMING MODELS CONTINUE TO HINT AT A SNOW EVENT FOR LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. DRY AIR FROM THE NORTH LIKELY TO PLAY A ROLE IN ACCUMULATIONS HOWEVER WITH DEW POINTS IN THE SINGLE DIGITS ADVECTING IN AND NO REAL HINT OF ANY INSTABILITY TO WORK WITH ABOVE THE MID LEVEL FRONT. SO...AMOUNTS OF A HALF AN INCH TO AN INCH POSSIBLE AS FAR NORTH AS INTERSTATE 90 AND POSSIBLY 2 TO 3 SOUTH OF A VERMILLION TO SPENCER IOWA LINE. /08 && .AVIATION... MVFR CIGS WHICH HAVE DEVELOPED OVER SW MN EARLIER THIS EVENING...CONTINUE TO SPREAD SW ACROSS SE SD. THIS TREND SHOULD CONTINUE THIS EVENING...BUT MVFR SHOULD NOT BE WIDESPREAD TONIGHT...AS CLEAR AREAS OVER CNTRL MN WORK SWRD. OTHERWISE MAINLY MID TO HIGH CLOUDS TONIGHT...AND MAYBE A FEW SNOW FLURRIES INTO THE JAMES VALLEY AND S CNTRL SD. MVFR STRATUS SHOULD BECOME WIDESPREAD SUNDAY AFTERNOON/NIGHT AS SFC LOW PRESSURE MOVES OUT OF THE ROCKIES AND ACROSS KS. SNOW WILL SPREAD ACROSS NEBRASKA WITH SOME SNOW LIKELY OVER FAR SE SD AND NW IA. LITTLE IF ANY SNOW IS EXPECTED N OF I 29 IN SD. 97 && .PREV DISCUSSION... WEAK SURFACE LOW WHICH HAS BEEN DRIFTING THROUGH THE CWA TODAY WILL MOVE EAST OF THE AREA THIS EVENING...LEAVING NORTH-NORTHEAST WINDS WHICH MAY INCREASE A BIT OVERNIGHT...THOUGH STILL EXPECTED AROUND 10 MPH OR LESS MOST OF THE NIGHT. UPPER LEVEL WAVE DROPPING SOUTH THROUGH NORTH DAKOTA AT THIS TIME...WHILE SECOND WAVE TRACKS EAST OUT OF THE NORTHERN ROCKIES. A LITTLE SHEAR ZONE BETWEEN THESE TWO WAVES WITH WEAK MID LEVEL FRONT SHIFTING SOUTHWARD INTO THE CWA OVERNIGHT. DRY LOW-MID LEVEL AIR PERSISTS IN THE NORTHERLY FLOW ACROSS AREAS EAST OF JAMES RIVER OVERNIGHT...WHILE DEEPER LOW LEVEL MOISTURE NOW OVER WESTERN NORTH DAKOTA IS SHOWN BY MODELS TO WORK INTO WESTERN PORTIONS OF THE CWA AFTER 06Z. TEMPERATURES WITHIN THIS STRATUS COLD ENOUGH TO SUPPORT A LITTLE FLURRY ACTIVITY...AND HAVE ADDED ISOLATED FLURRIES TO FAR WESTERN CWA LATER TONIGHT. THICKENING CLOUDS AND INCREASING WINDS SHOULD KEEP TEMPS FROM DROPPING TOO QUICKLY...THOUGH HAVE STILL HEDGED ON COLD SIDE OF GUIDANCE FOR MOST AREAS. THINGS BECOME MORE INTERESTING ON SUNDAY AS THE SHORTWAVE OVER THE CENTRAL ROCKIES PUSHES OUT ONTO THE PLAINS THROUGH THE DAY. MODELS HAVE SLOWED DOWN ONSET OF PRECIPITATION JUST A SMIDGE OVER OUR SOUTHWEST IN THE MORNING WITH MIDLEVEL WAA IN ADVANCE OF THE MAIN WAVE...BUT WILL SEE IT PICK UP IN INTENSITY ALONG THE MISSOURI RIVER CORRIDOR INTO NORTHWESTERN IOWA BY LATE AFTERNOON AS PV ADVECTION INCREASES OVER THAT AREA. WILL BE A COLDER DAY WITH HIGHS IN THE UPPER TEENS TO LOWER 20S. SHOULD SEE MOST OF THE SNOW OCCUR OVER NORTHWESTERN IOWA BETWEEN 21Z TOMORROW INTO 06Z TOMORROW NIGHT WITH DEVELOPING 750 MB FRONTOGENESIS...AND PRETTY DECENT LIFT AS EVIDENCED BY BROAD AREA OF DIV Q CENTERED FROM EASTERN NEBRASKA INTO THE SOUTHERN PORTIONS OF OUR CWA. BY MONDAY MORNING...COULD SEE 2 TO 3 INCHES OF SNOW ACCUMULATE IN AREAS GENERALLY SOUTH OF VERMILLION TO SPENCER...WITH AROUND AN INCH ALONG THE I90 CORRIDOR. COLDER AIR WILL CONTINUE TO FILTER IN BEHIND THE SYSTEM...AND TEMPERATURES WILL FALL INTO THE SINGLE DIGITS TO AROUND 10 DEGREES ON SUNDAY NIGHT. THINGS WILL DRY OUT ON MONDAY AS A SURFACE RIDGE PUSHES ACROSS THE REGION. MAY KEEP A GOOD BIT OF STRATOCU OVER THE AREA...ESPECIALLY IN THE NORTH...AND THIS WITH EXPECTED LIGHT SNOW COVER WILL KEEP HIGHS GENERALLY IN THE MID TEENS. MODELS IN GOOD AGREEMENT WITH NEXT SHORTWAVE TO AFFECT OUR AREA ON MONDAY NIGHT AND TUESDAY...ALBEIT THE NAM A LITTLE FARTHER NORTH. THE SHORTWAVE WILL TAKE A TRACK SIMILAR TO THE SUNDAY NIGHT SYSTEM...WHICH WILL AGAIN BRING THE BEST CHANCE OF PRECIPITATION TO OUR SOUTHERN AREAS. MAY SEE A BROADER AREA OF SNOWFALL WITH THIS SYSTEM HOWEVER...AND WITH THE DURATION BEING A LITTLE LONGER...INTO WEDNESDAY MORNING...COULD SEE HIGHER SNOWFALL AMOUNTS...FROM AROUND 1 INCH IN OUR NORTHWEST TO POSSIBLY 6 INCHES IN OUR SOUTHEAST. TEMPERATURES WILL BE GOING NOWHERE REAL FAST WITH THE SNOW COVER AND A COLD AIRMASS IN PLACE ANYWAY...AND HIGHS ON TUESDAY AND WEDNESDAY WILL BE HOVERING IN THE LOW TO MID TEENS. FOR THE END OF NEXT WEEK...MODELS IN FAIRLY DECENT AGREEMENT ON THE OVERALL SYNOPTIC FEATURES...WHICH WOULD PUT US IN A NORTHWESTERLY UPPER LEVEL FLOW...THOUGH DIFFER SOMEWHAT ON THE SURFACE FEATURES. DOES APPEAR TO BE PRIMARILY DRY INTO THE EARLY PART OF NEXT WEEKEND...BUT CONTINUING BELOW NORMAL WITH RESPECT TO TEMPERATURES. /JM && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE.
Hazardous weather outlook, Dec 5, 5:39 AM CST, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0539 AM CST SAT DEC 05 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0539 AM CST SAT DEC 05 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AREAS OF LIGHT SNOW WILL BEGIN TO BREAK OUT ACROSS THE MISSOURI VALLEY BY MIDDAY SUNDAY...WITH A MORE WIDESPREAD COVERAGE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS FROM FAR SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA...THROUGH NORTHWEST IOWA...AND EVENTUALLY INTO THE INTERSTATE 90 AREAS OF SOUTHWEST MINNESOTA BY EVENING. ACCUMULATIONS SUNDAY AFTERNOON AND EVENING ARE EXPECTED TO BE GREATEST ALONG AND SOUTH OF A LINE FROM SIOUX CITY TO SIOUX RAPIDS...WHERE 2 TO 3 INCHES SNOWFALL IS ANTICIPATED. LESSER AMOUNTS WILL OCCUR NORTHWARD...WITH LESS THAN AN INCH EXPECTED EASTWARD ALONG THE INTERSTATE 90 CORRIDOR. POTENTIAL CONTINUES FOR A MORE SIGNIFICANT SNOWFALL ACROSS MAINLY NORTHWEST IOWA AND NEARBY AREAS FOR TUESDAY INTO EARLY WEDNESDAY. WITH THE ADDITIONAL THREAT THIS COULD BE ACCOMPANIED BY STRONG NORTHERLY WINDS...SIGNIFICANT BLOWING SNOW...AND BITTERLY COLD WIND CHILL...PERSONS WITH TRAVEL PLANS ACROSS NORTHWEST IOWA OR NEIGHBORING AREAS SHOULD KEEP UP WITH THE LATEST FORECAST...GIVEN THE EXACT TRACK AND INTENSITY OF THIS STORM REMAINS IN QUESTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 3:33 PM CST | Winter Storm Watch | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, O'Brien and 3 more | 23 hr |
Nearby
Winter Weather Advisories in Iowa, 2009Every winter weather advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.